Phentermine is a name brand diet drug which helps to reduce your appetite - so you're likely to eat less food, and therefore less carbs / calories.
Phentermine can be dangerous for two reasons. First, it can be addictive. Any drug that you can be addicted to - especially drugs that are expensive - can be very harmful to your health and to your lifestyle. People who get addicted to drugs often begin to do things out of character in order to get their hands on more drugs.
Second, phentermines are amphetamines. This means they rev your system up. If you keep taking these, your body gets dependent on these drugs to stay "awake" / up / etc. It's the same issues as with caffeine. If your body adjusts to this being your new norm, you can have issues with being too down when you are off the drugs.
Phentermine is prescribed by doctors only in cases where obesity is causing serious medical issues. Even for those situations, it should only be used for 3 months maximum, because of its addictive qualities. The aim is to get the person down to a more manageable weight where they can now eat healthy foods and exercise to remove any remaining weight.
Phenteramine has many side effects, besides its main problem of addiction. It can cause sleeplessness, and sleep is key to healthy body functioning. It can cause high blood pressure and glaucoma.
In general, I really recommend staying away from diet drugs. I'm not a doctor, and you should always talk with a doctor before making any drug addictions to your lifestyle. However, Phenteramine works by making your body act unnaturally, in a way that you get addicted to. There are many quite natural ways to gently get your body to lose more weight. The most obvious is to eat foods that fill you up, but provide you with less sugar. That way you feel full, you get all the nutrition you need, and you lose weight. This is a change that you can maintain for the rest of your life, healthily. You cannot maintain a lifestyle of eating Phenteramine for the rest of your life. If you took Phenteramine, lost weight, and still ate a ton of sugary food, you would gain that weight back immediately when you went off the drug. The key is to stop eating sugary foods, and to learn to enjoy the flavors of non-sugary foods.
Lisa Shea's Library of Low Carb Books